Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 36, NWS Cheyenne, WY

June 11, 2007Cheyenne County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 11, 2007, 2:48 PM MDT for Cheyenne County, Nebraska. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2007, 2:48 PM MDT (20:48 UTC)
Expired
Jun 11, 2007, 3:30 PM MDT
In force
42 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 169 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 3:00 PM MDTHAIL 1.2510 Se Sidney, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 2:47 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3541 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 112048
SVRCYS
NEC033-112130-
/O.NEW.KCYS.SV.W.0036.070611T2048Z-070611T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
248 PM MDT MON JUN 11 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 330 PM MDT

* AT 247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 9 MILES SOUTH OF SUNOL...OR ABOUT 13 MILES
  SOUTHEAST OF SIDNEY...AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLTON BY 305 PM MDT...
  SUNOL BY 315 PM MDT...
  LODGEPOLE BY 330 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4100 10292 4102 10263 4139 10265 4134 10284

$$

SOWKO
2 follow-up statements
000 
WWUS55 KCYS 112057
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
257 PM MDT MON JUN 11 2007

NEC033-112130-
/O.CON.KCYS.SV.W.0036.000000T0000Z-070611T2130Z/
CHEYENNE NE-
257 PM MDT MON JUN 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR EASTERN CHEYENNE COUNTY...

AT 255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF I-80 MM 73...OR ABOUT 11
MILES SOUTHEAST OF SIDNEY...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLTON BY 310 PM MDT...
  I-80 MM 73 BY 315 PM MDT...
  SUNOL BY 320 PM MDT...
  LODGEPOLE BY 330 PM MDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4100 10292 4102 10263 4139 10265 4134 10284

$$

SOWKO
000 
WWUS55 KCYS 112124
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
324 PM MDT MON JUN 11 2007

NEC033-112134-
/O.EXP.KCYS.SV.W.0036.000000T0000Z-070611T2130Z/
CHEYENNE NE-
324 PM MDT MON JUN 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHEYENNE COUNTY
EXPIRES AT 330 PM MDT...

THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4100 10292 4102 10263 4139 10265 4134 10284

$$

SOWKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:47 PM MDT, 1 minute earlier.

Area forecast discussion, Jun 11, 2:47 PM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
247 PM MDT MON JUN 11 2007

.SHORT TERM...TONIGHT THRU TUE NIGHT...VERY UNSTABLE AIRMASS OVER
PANHANDLE INTO EAST CENTRAL WY ALTHO STILL APPEARS TO BE CAPPED.
SOME WEAK HI BASED SHWRS HAVE DVLPD OVER SE WY SHIFTG NEWD.
MEANWHILE DRIER AIR CONTINUES TO BE MIXED DOWN INTO THE LOWER LAYERS
OVER THE PNHNDL WITH DEWPOINTS DECREASING.  STILL EXPECT A BOX TO BE
ISSUED LATER THIS AFTERNOON INTO THIS EVENING FOR STG TSTMS.  BOTH
GFS AND NAM BULLSEYEING THE PNHNDL WITH A CONVECTIVE OUTBREAK THIS
EVENING.  HAVE INCREASED POPS AND CLDS BASED ON MODELS.  MASS OF
MSTR WITH SOME PCPN NOW MOVG NNE ACRS ERN AZ WILL BE SHIFTG OVER THE
REGION LATER TNGT INTO TUE FOR ANOTHER ROUND OF SHWRS AND TSTMS.  WE
MAY HAVE A LITTLE BETTER SFC FORCING SETUP ON TUE AFTN/EVNG THAN
TODAY...ALTHO NOT AS WARM/UNSTBL.

.LONG TERM...WED THROUGH MON. AN UPPER TROUGH WILL MOVE SLOWLY EAST
OVER THE WESTERN NEB PANHANDLE WED THEN WILL BE SUPPLANTED BY NEARLY
ZONAL FLOW THU. AN UPPER RIDGE WILL AMPLIFY FRI WITH THE FORECAST
AREA LOCATED ON THE NORTHERN TIP OF THE RIDGE...THEN FLOW ALOFT WILL
BECOME SOUTHWESTERLY SATURDAY. A CUTOFF LOW PRESSURE SYSTEM WILL
MOVE ALONG THE CANADIAN BORDER SUNDAY WITH THE UPPER FLOW OVER WY
VEERING SLIGHTLY TO WEST SOUTHWEST. THE FLOW ALOFT WILL VEER FURTHER
MON TO WEST NORTHWEST IN RESPONSE TO THE CUTOFF/TROUGH MOVING TO OUR
NORTHEAST. THE BEST MOISTURE WED WILL STAY OVER EASTERN PORTIONS OF
OUR FORECAST AREA. WILL CARRY LOW POPS WED OVER THE HIGHEST
MOUNTAINS AS WELL AS THE EASTERN HALF OF THE FORECAST AREA. THU WILL
BE WARMER AND DRY AS THICKNESSES INCREASE WHILE MOISTURE AND LIFT
ARE SCANT. FRI WILL BE WARMER AGAIN WITH A SLIGHT CHANCE OF
AFTERNOON AND EVENING STORMS IN THE HIGHEST MOUNTAINS NEAR THE CO
BORDER. SAT WILL BE QUITE WARM WITH A CONTINUED SLIGHT CHANCE OF
LATE DAY STORMS IN THE HIGHEST MOUNTAINS...AS OROGRAPHIC UPLIFT
INTERACTS WITH WEAK INSTABILITY AND LIMITED MID LEVEL MOISTURE. A
WEAK PACIFIC COLD FRONT WILL BRING SLIGHTLY COOLER TEMPERATURES AND
A CHANCE OF STORMS SUN. WEAK SURFACE BASED COOL AIR ADVECTION WILL
CONTINUE MON ALTHOUGH MON LOOKS TO BE MAINLY DRY.

&&

.AVIATION...WIDELY SCATTERED TO SCATTERED TSTMS WILL CONTINUE TO
DEVELOP THE REST OF THIS AFTN INTO THIS EVENING. A FEW STORMS OVER
EAST CENTRAL WY AND THE NEBRASKA PANHANDLE MAY BE PRODUCE LARGE HAIL
AND DAMAGING WINDS LATE THIS AFTERNOON AND THIS EVENING. VFR
CONDITIONS WILL PREVAIL...BUT LOCALIZED MVFR WILL BE POSSIBLE WITH
THE STRONGEST STORMS.  THIS ALSO COULD BE SOME AREAS OF MVFR CIGS
OVER THE PANHANDLE LATE TNGT INTO EARLY TUE MRNG AS THE ATMOSPHERE
MOISTENS UP IN THE WAKE OF THE EXPECTED RAIN OVERNIGHT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jun 11, 10:15 AM MDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1015 AM MDT MON JUN 11 2007

NEZ001>003-019>021-054-055-WYZ059>070-121045-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1015 AM MDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER MOST OF THE AREA THIS
AFTERNOON ESPECIALLY EAST OF THE MOUNTAINS...AND CONTINUE TONIGHT.
GUSTY WINDS WILL BE POSSIBLE WITH THE STORMS WEST OF THE MOUNTAINS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING LARGE HAIL
AND DAMAGING WINDS THIS AFTERNOON AND THIS EVENING ACROSS EAST
CENTRAL WYOMING AND MOST OF THE NEBRASKA PANHANDLE.  THE CENTRAL AND
NORTHERN PARTS OF THE PANHANDLE MAY BE MOST AT RISK FOR SEVERE
STORMS LATE THIS AFTERNOON INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND LATE DAY THUNDERSTORMS WILL OCCUR ON TUESDAY
AND WEDNESDAY.  A FEW STORMS MAY BE SEVERE TUESDAY AFTERNOON AND
EVENING ACROSS THE NEBRASKA PANHANDLE.

AFTER A BRIEF DRY PERIOD...A FEW LATE DAY STORMS ARE AGAIN POSSIBLE
IN SOME AREAS SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING
...ESPECIALLY IN THE NEBRASKA PANHANDLE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 5:48 PM MDTSevere Thunderstorm WarningCYSBox Butte42 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.